| Catalog Number |
711.13 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported that during procedure surgeon was able to retrieve the broken piece of an ophthalmic forceps.No patient harm was reported.Procedure details have not been provided.Additional information has been requested but none received till date.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that are no additional complaints associated with it.The investigation is concluded based on the sample evaluation outlined below.The returned instrument was received in its inner blister, packed in a zip-bag.The outer blister and the tyvek foil were missing.The instrument evidently shows macroscopic sign of damage, namely that one of the forceps arms is broke off.The returned product was visually inspected with the aid of a photomicroscope using various magnification.The visual inspection shows the damage in detail.The fractured surface does not show any abnormalities that would indicate a root cause for the breakage.As the blister was opened by the customer, the product was handled.Therefore, the point in time when the defect occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer's complaint is therefore confirmed but the root cause cannot be identified by this investigation.Since the situation that lead to the damage can not be reconstructed, a root cause for the product defect cannot be determined.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).